MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Neurovascular flow diverter implantation was performed for aneurysmal treatment  in a (b)(6) yr.Old female patient with other relevant history of marfan's syndrome.During initial flow diverter implantation procedure the full expansion of stent cell with apposition to vessel wall achieved after implantation and confirmed under fluoroscopy.Though the physician did not have any complaints from the initial stent placement procedure and there was not a lot of stasis in either aneurysm but the physician decided to use non stryker balloon to post process to ensure good seal across  aneurysm neck.  during 5 week post procedure follow up imaging studies it was noticed that the vessel diameter distal to the aneurysm where the distal end of the subject flow diverter was placed had narrowed by approximately 50%.The physician is uncertain if her marfan syndrome contributes to the situation.The physician did not comment on the blood flow changes distal to the narrowing due to the reported issue.There was no neurological deficit or sequelae noticed due reported issue.No additional treatment is currently planned.The patient is scheduled for a routine 6-month follow-up. patient outcome is ongoing.No other information is available.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that there were no anomalies noted to the device prior to use, the device was prepared as per the dfu.Continuous flush was maintained throughout the procedure.Other devices used in the procedure in conjunction with the subject device were catheter, microcatheter, guidewire, balloon catheter.The size of the stent was appropriate for treatment site.No patch testing was done preoperatively for hypersensitivity reaction.The medical procedure performed was neurovascular flow diverter implantation.The stent was recaptured/resheathed back during the procedure 3 times.Full expansion of stent cell with apposition to vessel wall was achieved after implantation and confirmed under fluoroscopy.The devices performed as intended.During follow up, the changes observed in the size or shape of the aneurysm during follow-up was that the aneurysm was gone.The scepter balloon dilatation was used at the stent implantation site inside the stent immediate after stent deployment, to ensure a good seal across both aneurysm necks because there was not a lot of stasis in either aneurysm.Referring to the information provided into the event details: ¿the vessel diameter distal to the aneurysm where the distal end of the evolve flow diverter was placed had narrowed by approximately 50%¿ refers to ¿narrowing of the vessel luminal diameter¿, besides the lumen narrowing, no additional changes were noted to the vessel wall, the physician did not comment on the amount of blood supply.He only expressed concern about the vessel narrowing.There was no neurological deficit or sequelae noticed due reported issue.The physician is not sure what was the reason for the event but as indicated in the initial description, the patient does have marfan syndrome.He is uncertain if her marfan syndrome contributed to the situation.The physician does not feel that the anatomy and/or location of intended area of treatment may have contributed to the reported event.There were no other difficulties encountered during the procedure (while transfer/advancement/deployment of the stent and withdrawal) that could have contributed to reported issue other than described in the initial description.The patient is scheduled for a routine 6 month follow-up.No additional treatment is currently planned to treat the reported issue.The patient is not on added medication or treatment due to the reported event.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to this complaint of patient parent vessel stenosis.
 
Event or Problem Description
Neurovascular flow diverter implantation was performed for aneurysmal treatment  in a 59m yr.Old female patient with other relevant history of marfan's syndrome.During initial flow diverter implantation procedure the full expansion of stent cell with apposition to vessel wall achieved after implantation and confirmed under fluoroscopy.Though the physician did not have any complaints from the initial stent placement procedure and there was not a lot of stasis in either aneurysm but the physician decided to use non stryker balloon to post process to ensure good seal across  aneurysm neck.  during 5 week post procedure follow up imaging studies it was noticed that the vessel diameter distal to the aneurysm where the distal end of the subject flow diverter was placed had narrowed by approximately 50%.The physician is uncertain if her marfan syndrome contributes to the situation.The physician did not comment on the blood flow changes distal to the narrowing due to the reported issue.There was no neurological deficit or sequelae noticed due reported issue.No additional treatment is currently planned.The patient is scheduled for a routine 6-month follow-up. patient outcome is ongoing.No other information is available.

Brand Name
SURPASS EVOLVE 4.0MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14108105
Report Number3008881809-2022-00172
Device Sequence Number15059878
Product Code OUT
UDI-Device Identifier07613327375206
UDI-Public07613327375206
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Model NumberFDS40020
Device Catalogue NumberFDS40020
Device Lot Number22846870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENCHMARK ACCESS CATHETER (PENUMBRA); SCEPTER BALLOON CATHETER (MICROVENTION); XT-27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexFemale